MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8323, XXS ALEXIS WND PROT/RET SHRT 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8323, XXS ALEXIS WND PROT/RET SHRT 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8323
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: vats description of event: complaint 1 of 3: (b)(4), model c8401 lot 1506767 1ea.Complaint 2 of 3: (b)(4), model c8323 lot 1524616 1ea.Complaint 3 of 3: (b)(4), model unknown lot unknown 1ea.[hospital] 3 alexis device malfunctions occurred during the same procedure.The first alexis' sheath tore as soon as they placed the device and folded the ring.Half of the sheath fell off the ring entirely.A second alexis was opened, however this device's sheath tore near the attachment to the ring.A third alexis was opened, however this device's sheath entirely disconnected from the ring as they moved the specimen through it.A fourth alexis was opened and used to complete the case.There was no patient injury.The rep was not present at the case.There are no photos available of the devices.The product is not available for return.Additional information received from account manager via email on 26aug2024: it is unknown what instruments were being used within the alexis.According to the scrub person, the sheath tore on the white ring for the alexis o and tore on the side for the alexis xxs.Alexis o, size s, lot #1506767 and alexis xxs, lot #1524616 were the complaint devices.The product was discarded by the hospital.The sheath did not particulate to the rep's knowledge.It is unknown what the model and lot number was for the third alexis malfunction.Additional information received from account manager via email on 28aug2024: the second alexis tore at the ring during the procedure.Intervention: a fourth device was opened and used to complete the case.Patient status: no patient injury.
 
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: vats.Description of event: complaint 1 of 3: (b)(4).Model c8401 lot 1506767 1ea.Complaint 2 of 3: (b)(4).Model c8323 lot 1524616 1ea - mfr 2027111-2024-00831.Complaint 3 of 3: (b)(4).Model unknown lot unknown 1ea - mfr 2027111-2024-00832.[hospital] 3 alexis device malfunctions occurred during the same procedure.The first alexis' sheath tore as soon as they placed the device and folded the ring.Half of the sheath fell off the ring entirely.A second alexis was opened, however this device's sheath tore near the attachment to the ring.A third alexis was opened, however this device's sheath entirely disconnected from the ring as they moved the specimen through it.A fourth alexis was opened and used to complete the case.There was no patient injury.The rep was not present at the case.There are no photos available of the devices.The product is not available for return.Additional information received from account manager via email on 26aug2024: it is unknown what instruments were being used within the alexis.According to the scrub person, the sheath tore on the white ring for the alexis o and tore on the side for the alexis xxs.Alexis o, size s, lot #1506767 and alexis xxs, lot #1524616 were the complaint devices.The product was discarded by the hospital.The sheath did not particulate to the rep's knowledge.It is unknown what the model and lot number was for the third alexis malfunction.Additional information received from account manager via email on 28aug2024: the second alexis tore at the ring during the procedure.Intervention: a fourth device was opened and used to complete the case.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.

Brand Name
C8323, XXS ALEXIS WND PROT/RET SHRT 5/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key20263279
Report Number2027111-2024-00831
Device Sequence Number18191808
Product Code KGW
UDI-Device Identifier00607915132941
UDI-Public(01)00607915132941(17)270517(30)01(10)1524616
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC8323
Device Catalogue Number101478546
Device Lot Number1524616
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown